Alert archive / California / Wind Advisories in 2024
Wind Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 29, 2024, 12:46 PM PDT. It took effect at Apr 30, 2024, 11:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2024, 12:46 PM PDT (19:46 UTC)
- In effect from
- Apr 30, 2024, 11:00 PM PDT
- Expired
- May 1, 2024, 1:32 PM PDT
- In force
- 15 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
039 WWUS76 KSTO 291946 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1246 PM PDT Mon Apr 29 2024 CAZ015>018-301415- /O.NEW.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Chico, Red Bluff, Oroville, Sacramento, Marysville/Yuba City, Fairfield/Suisun, and Redding 1246 PM PDT Mon Apr 29 2024 ...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 5 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Sacramento Valley and Delta region. * WHEN...From 11 PM Tuesday to 5 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected along and west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ SP
5 follow-up statements
707 WWUS76 KSTO 300930 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PDT Tue Apr 30 2024 CAZ015>018-302300- /O.CON.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 230 AM PDT Tue Apr 30 2024 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Sacramento Valley and Delta region. * WHEN...From 11 PM this evening to 5 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected along and west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
321 WWUS76 KSTO 301923 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1223 PM PDT Tue Apr 30 2024 CAZ015>018-011400- /O.CON.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Marysville/Yuba City, Sacramento, Red Bluff, Chico, Fairfield/Suisun, and Oroville 1223 PM PDT Tue Apr 30 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Sacramento Valley and Delta Region * WHEN...From 11 PM this evening to 5 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected along and west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ KF
290 WWUS76 KSTO 302044 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 144 PM PDT Tue Apr 30 2024 CAZ015>018-011400- /O.CON.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Marysville/Yuba City, Sacramento, Red Bluff, Chico, Fairfield/Suisun, and Oroville 144 PM PDT Tue Apr 30 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Sacramento Valley and Delta Region. * WHEN...From 11 PM this evening to 5 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected along and west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ KF
631 WWUS76 KSTO 010900 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 200 AM PDT Wed May 1 2024 CAZ015>018-012300- /O.CON.KSTO.WI.Y.0013.000000T0000Z-240502T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Oroville, Chico, Fairfield/Suisun, Sacramento, Redding, Red Bluff, and Marysville/Yuba City 200 AM PDT Wed May 1 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Sacramento Valley and Delta region. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected along and west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/
692 WWUS76 KSTO 012032 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 132 PM PDT Wed May 1 2024 CAZ015>018-012145- /O.CAN.KSTO.WI.Y.0013.000000T0000Z-240502T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Chico, Oroville, Red Bluff, Redding, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 132 PM PDT Wed May 1 2024 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory criteria, but will remain breezy through this evening. $$ For more information, visit us at www.weather.gov/sto/ KF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 12:29 PM PDT, 17 minutes earlier.
Area forecast discussion, Apr 29, 12:29 PM PDT, 17 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1229 PM PDT Mon Apr 29 2024 .Synopsis... Mild and dry weather this week. Occasionally breezy. Light precipitation chances return this weekend. && Dry and mild weather will persist through the week as several short-wave troughs pass to the north over broad ridging covering the eastern Pacific and NorCal. Precipitation chances will remain well to the north of the region across the PacNW, though occasional bouts of north to east wind are expected as surface pressure gradient tightens in the wake of each of these waves. The strongest period of northerly winds are expected Tuesday night and Wednesday with gusts of 35-45 mph possible in the Sacramento Valley and surrounding terrain with the strongest winds forecast to occur to the northwest of Sacramento along the west side of the valley (NBM probabilities are around 60-80 percent for reaching that range for wind gusts). Difficult driving conditions can be expected and loose objects may blow around. Valley high temperatures will be in the mid 70s to lower 80s. && .EXTENDED DISCUSSION (Friday THROUGH Monday)... Some disagreement remains with respect to the exact evolution of a passing upper level trough, but ensembles are coming into agreement on a shift to cooler and wetter weather next weekend into the following week. Prior to this though, mild and dry weather looks to hold on through Friday as a leading shortwave ridge ahead of the trough briefly centers over interior NorCal. This will likely result in the warmest high temperatures of the week, with low to mid 80s in the Valley and 60s to 70s across the higher terrain. As the aforementioned trough moves through or in proximity to interior NorCal, a period of more active weather will be possible next weekend into the following week. Current cluster analysis indicates a 40% chance of a deeper trough on a further southward trajectory moving through NorCal and a 60% chance of a weaker trough on a more northerly trajectory through the Pacific Northwest. That being said, there has been a trend within latest ensemble guidance toward the former scenario in the trough evolution. The former scenario would provide more weather impacts of increasing precipitation chances, breezy to gusty winds, and possible high elevation mountain snow, with the latter scenario providing more limited impacts of showery activity primarily confined to the northern Sacramento Valley and adjacent terrain. As a result, there is a fairly broad range of appreciable weather impacts at this time. Regardless of the exact track though, a cooling trend toward near to slightly below normal temperatures is anticipated through the weekend into early next week. && .AVIATION... Clear skies and VFR conditions expected across interior NorCal over the next 24 hours. Northwest winds in the Valley with sustained surface winds 10-15 kts with gusts 20-25 kts through 00Z Tuesday. Over the mountains, wind gusts up to 30 kts through 02Z Tuesday. Surface winds decrease to below 12 kts (00Z to 12Z Tuesday) before northerly winds increase to 10-15 kts with gusts 20-25 kts after 14Z Tuesday. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.